Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 23, 2020, 4:24 AM CDT for Cole County, Missouri. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2020, 4:24 AM CDT (09:24 UTC)
- Expired
- Mar 24, 2020, 8:53 AM CDT
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cole County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 18.26 ft at Mar 23, 2020, 9:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
477
WGUS43 KLSX 230924
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
424 AM CDT Mon Mar 23 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-240923-
/O.NEW.KLSX.FL.W.0091.200323T0924Z-200324T1433Z/
/JCMM7.1.ER.200323T0824Z.200323T0830Z.200323T0833Z.NO/
424 AM CDT Mon Mar 23 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Moreau River near Jefferson City
* until Tuesday morning.
* At 3:30 AM Monday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue to fall to below flood stage by
early this morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Moreau River
Jefferson City 17.0 17.04 14.6 9.5 15.6 10.1 6.8
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$2 follow-up statements
864
WGUS83 KLSX 231549
FLSLSX
Flood Statement
National Weather Service St Louis MO
1049 AM CDT Mon Mar 23 2020
...The flood warning continues for the following river in
Missouri...
Moreau River near
Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-242148-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-200327T0417Z/
/JCMM7.1.ER.200323T0824Z.200323T1500Z.200325T2217Z.NO/
1049 AM CDT Mon Mar 23 2020
The Flood Warning continues for
The Moreau River near Jefferson City
* Until Wednesday evening.
* At 10:30 AM Monday the stage was 18.2 feet.
* Flood stage is 17.0 feet.
* The river is currently cresting near 18.2 feet and is forecast
to fall below flood stage this evening. However, another rise
above flood stage is possible by Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/24 03/25 03/26 03/27 03/28
Moreau River
Jefferson City 17.0 18.23 9.7 17.0 10.6 6.9 5.4
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$058
WGUS83 KLSX 241353
FLSLSX
Flood Statement
National Weather Service St Louis MO
853 AM CDT Tue Mar 24 2020
...The flood warning is cancelled for the following river in
Missouri...
Moreau River near Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-241423-
/O.CAN.KLSX.FL.W.0091.000000T0000Z-200327T0417Z/
/JCMM7.1.ER.200323T0824Z.200323T1500Z.000000T0000Z.NO/
853 AM CDT Tue Mar 24 2020
The Flood Warning is cancelled for
The Moreau River near Jefferson City.
* At 8:30 AM Tuesday the stage was 6.7 feet.
* Flood stage is 17.0 feet.
* The river is forecast to crest well below flood stage Wednesday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/25 03/26 03/27 03/28 03/29
Moreau River
Jefferson City 17.0 6.73 8.3 7.5 5.8 4.8 4.2
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 23, 3:49 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 23, 3:49 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
349 AM CDT Mon Mar 23 2020
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 346 AM CDT Mon Mar 23 2020
Surface ridge will build in across the region today. However, very
little improvement in cloud cover as decent inversion just off the
surface will keep stratus layer around through at least the mid
afternoon hours, before ceilings lift somewhat but will not scatter
out. Another issue in the near term will be areas of dense fog over
portions of central Missouri that will linger through at least
15z. Dense fog advisory has been issued for this area with
visibilities a quarter of a mile or less at times. With the
lingering clouds, fog, and light winds, temperatures will struggle
to rise much today. Highs will be in the mid 40s to mid 50s.
By tonight, surface ridge will move off to the east as next system
approaches region. Strong upper level shortwave with associated
surface low over the Southern Plains will slide east towards
forecast area with increasing chances of showers and some storms
late tonight especially on nose of low level jet.
During the day on Tuesday, warm frontal boundary will extend
eastward from surface low along I-70 corridor with portions of
southeast MO and southern IL in the warm sector. Still some
differences among the models on exact placement of the frontal
boundary and surface low track. For now with MU CAPES between 500
and 1000 J/kg, mid level lapse rates around 8, and 0-1km SRH in
excess of 300 m2s2, still expect isolated/scattered strong to severe
storms, especially Tuesday afternoon/early evening over southeast
MO and southern IL. SPC has placed this area in a marginal risk
at this time. Rainfall amounts between half an inch and an inch
are possible with locally higher amounts possible. Highs will be
in the upper 40s to mid 60s.
Byrd
.LONG TERM... (Tuesday Night through Sunday)
Issued at 346 AM CDT Mon Mar 23 2020
Showers and storms exit region by Tuesday evening with dry
conditions returning to the region through Wednesday. Otherwise,
active pattern continues with several weak shortwaves sliding
eastward in zonal flow aloft Wednesday night through Thursday
night. Beyond that, digging shortwave trof over the southwestern
US will begin to lift out towards forecast area with best chances
of showers and storms Friday through Saturday. As for temperatures
through the extended, expect the warmest weather Thursday and
Friday with highs in the mid 50s to mid 70s both days.
Byrd
&&
.AVIATION... (For the 06z TAFs through 06z Monday Night)
Issued at 1100 PM CDT Sun Mar 22 2020
Patchy drizzle still possible late tonight. The cloud ceiling
should lower in the St Louis metro area late tonight with fog
developing. The cloud ceiling and visibility will become quite
low late tonight/early Monday morning in UIN and COU with lowest
values down to around 1/2 to 1 mile in fog with the cloud ceiling
down to 200-300 feet. Will see slow improvement late Monday
morning and afternoon with MVFR conditions in the afternoon and
VFR conditions in the evening. Winds will be quite weak with a
surface ridge dropping southward into the taf sites Monday
morning.
SPECIFICS FOR KSTL: Intermittent drizzle is still possible late
tonight. The cloud ceiling will lower overnight with fog
developing. The cloud ceiling should drop below 1000 feet with the
visibility dropping to around 4 miles in fog late tonight. Will
see slow improvement late Monday morning and afternoon with MVFR
conditions in the afternoon and VFR conditions Monday evening.
Winds will be quite weak, mainly from an east-northeast direction
with a surface ridge dropping southward into the STL area Monday
morning.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 52 44 55 43 / 5 20 100 10
Quincy 47 40 48 39 / 5 20 90 10
Columbia 52 45 52 41 / 5 40 100 5
Jefferson City 53 46 56 42 / 10 50 100 5
Salem 52 42 53 43 / 5 20 100 30
Farmington 54 45 59 43 / 5 40 100 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 10 AM CDT this morning for Audrain MO-
Boone MO-Callaway MO-Cole MO-Knox MO-Moniteau MO-Monroe MO-
Shelby MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Mar 23, 3:59 AM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 359 AM CDT Mon Mar 23 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 359 AM CDT Mon Mar 23 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Areas of dense fog over portions of central Missouri through mid morning. Visibilities will be a quarter of a mile or less at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Monday Night through Tuesday evening. A few strong to severe storms are possible Tuesday afternoon and evening across parts of southeastern Missouri and southern Illinois. The main threat will be large hail. There are additional chances for thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:09 AM CDT | Dense Fog Advisory | LSX | Audrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more | 7 hr |
| Mar 23, 12:23 PM CDT | River Flood Warning | LSX | Cole, Osage | 32 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.